Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 82, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Sep 23, 2021, 3:12 PM EDT. It took effect at Sep 24, 2021, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2021, 3:12 PM EDT (19:12 UTC)
- In effect from
- Sep 24, 2021, 7:00 AM EDT
- Expired
- Sep 24, 2021, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
162 WHUS72 KMHX 231912 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 312 PM EDT Thu Sep 23 2021 AMZ135-240900- /O.NEW.KMHX.SC.Y.0082.210924T1100Z-210925T0000Z/ Pamlico Sound- 312 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 7 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-240900- /O.EXT.KMHX.SC.Y.0081.000000T0000Z-210924T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 312 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT FRIDAY... * WHAT...Seas 4 to 6 ft this evening, developing again Friday. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 7 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-240900- /O.EXT.KMHX.SC.Y.0081.000000T0000Z-210925T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 312 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt developing Friday and seas 5 to 7 ft this evening, and 4 to 6 ft Friday. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-240900- /O.EXT.KMHX.SC.Y.0081.000000T0000Z-210925T0200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 312 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt developing Friday and seas 4 to 6 ft this evening and again Friday. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 10 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
656 WHUS72 KMHX 240033 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 833 PM EDT Thu Sep 23 2021 AMZ131-230-231-241245- /O.EXB.KMHX.SC.Y.0082.210924T1100Z-210924T2200Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 833 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EDT FRIDAY... * WHAT...N winds 15 to 20 kt with gusts to 25 kt. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From 7 AM to 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-241245- /O.EXT.KMHX.SC.Y.0081.000000T0000Z-210925T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 833 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt developing Friday. Seas 4 to 6 ft this evening, developing again Friday. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-241245- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 833 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt developing Friday and seas 5 to 7 ft this evening, and 4 to 6 ft Friday. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-241245- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T0200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 833 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt developing Friday and seas 4 to 6 ft this evening and again Friday. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 10 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-241245- /O.CON.KMHX.SC.Y.0082.210924T1100Z-210925T0000Z/ Pamlico Sound- 833 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 7 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
823 WHUS72 KMHX 240658 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 258 AM EDT Fri Sep 24 2021 AMZ150-242000- /O.EXT.KMHX.SC.Y.0081.000000T0000Z-210925T0400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 258 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-242000- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 258 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 6 feet. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-242000- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 258 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-242000- /O.CON.KMHX.SC.Y.0082.210924T1100Z-210925T0000Z/ Pamlico Sound- 258 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 7 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-231-242000- /O.CON.KMHX.SC.Y.0082.210924T1100Z-210924T2200Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 258 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 kt with frequent gusts to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From 7 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
608 WHUS72 KMHX 241638 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1238 PM EDT Fri Sep 24 2021 AMZ156-158-250000- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1238 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-250445- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1238 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-250400- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T0400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1238 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-250000- /O.CON.KMHX.SC.Y.0082.000000T0000Z-210925T0000Z/ Pamlico Sound- 1238 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and rough waters. * WHERE...Pamlico Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-231-242200- /O.CON.KMHX.SC.Y.0082.000000T0000Z-210924T2200Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 1238 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
405 WHUS72 KMHX 241911 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 311 PM EDT Fri Sep 24 2021 AMZ158-242015- /O.CAN.KMHX.SC.Y.0081.000000T0000Z-210925T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 311 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds have subsided therefore the small craft advisory has been cancelled. $$ AMZ131-230-231-250000- /O.EXT.KMHX.SC.Y.0082.000000T0000Z-210925T0000Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 311 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and rough waters. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-250000- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 311 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-250715- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 311 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-250400- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T0400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 311 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-250000- /O.CON.KMHX.SC.Y.0082.000000T0000Z-210925T0000Z/ Pamlico Sound- 311 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
453 WHUS72 KMHX 250009 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 809 PM EDT Fri Sep 24 2021 AMZ131-135-230-231-250115- /O.EXP.KMHX.SC.Y.0082.000000T0000Z-210925T0000Z/ Alligator River-Pamlico Sound-Albemarle Sound- Croatan and Roanoke Sounds- 809 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ156-250115- /O.EXP.KMHX.SC.Y.0081.000000T0000Z-210925T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 809 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ150-250600- /O.EXT.KMHX.SC.Y.0081.000000T0000Z-210925T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 809 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-251100- /O.CON.KMHX.SC.Y.0081.000000T0000Z-210925T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 809 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:06 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 23, 3:06 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
306 PM EDT Thu Sep 23 2021
.SYNOPSIS...
A cold front will slowly move offshore tonight. High pressure
will build in late this week and continue into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 305 PM Thu...The cold front was currently located roughly
along a Cape Lookout to Alligator River line and continues to
move slowly east. The front is now expected to move completely
off of the coast around midnight tonight. Clusters of
showers/possible thunderstorms with torrential downpours
continue to develop ahead of the front and will be affecting the
coastal counties through early evening. A few much lighter
showers will occur just behind the front east of Highway 17
through the evening, then deeper dry air moves into the area
with clearing skies inland. Along the coast, the front will be
very slow to move far offshore, keeping deeper moisture along
the Outer Banks and a lingering shower threat there overnight.
Northerly flow behind the front will eventually usher in cooler
air into the region overnight with lows inland falling into the
the low to mid 50s. Clouds will be slower to clear along the
coast, and combined with a northerly breeze, low temps will be
warmer ranging from the upper 50s to low 60s Inner Banks to low
to mid 60s beaches. Low level mixing should be sufficient to
preclude fog formation late tonight.
&&
.SHORT TERM /FRIDAY/...
As of 305 PM Thu...The models have been consistent in
indicating that the front will stall offshore but be close
enough to the NC coast to keep sufficient moisture to support a
very low light shower threat mainly along the Outer Banks Fri.
Elsewhere, skies will be mostly sunny with cooler highs in the
lid to upper 80s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 215 AM Thu...Strong ridge of high pressure builds into the
region late week and lingers into next week to bring a stretch
of relatively cool and quiet weather.
Friday night through Sunday...A cool and dry airmass builds
into the region, ushering in a weekend of comfortable fall-like
weather. High temps will be near climo, gradually warming from
upper 70s Sat to low 80s by Sun. Temps will cool off well
overnight, bringing lows down to the low to mid 50s inland and
mid to upper 60s along the coast.
Monday through Thursday...High pressure will move overhead early
next week before sliding SE by midweek. Generally dry conditions
will persist as a result, but temps will gradually warm above
climo each day as heights inc, allowing aftn highs to return to
the mid 80s. Models diverge dramatically by Thu, causing quite a
bit of uncertainty with Euro showing upper lvl trough
developing over the Mid Atlantic Coast as part of an omega block
over the continental US while GFS showing persistent high
pressure over the Eastern US.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /through Friday/...
As of 305 PM Thu...Improving conditions will continue at the
TAF sites. Dry air is currently moving in behind a cold front
and this is resulting in rising ceilings late today and
eventually mostly clear skies tonight and Fri. Ceilings have
already reached VFR levels at ISO/PGV and will soon at OAJ and
EWN. Low level mixing should be sufficient to preclude fog
formation late tonight, thus VFR conditions will prevail from
this evening through Fri with northerly winds gusting to around
15 kt Fri.
LONG TERM /Fri night through Tuesday/...
As of 230 AM Thu...Dry high pressure builds into the region
late week through the end of the TAF period, providing an
extended period of VFR conditions.
&&
.MARINE...
SHORT TERM /through Friday/...
As of 305 PM Thu...The SCA,s for the coastal waters will need
to be extended into Fri evening for a moderate northerly post
frontal surge that is forecast to develop on Fri. The cold front
was currently located vicinity of the Pamlico Sound and moving
slowly east. The strong pre frontal southerly flow has
diminished to 10-20 kt and will further diminish to 10-15 kt
then shift to N late this evening increasing to 15-20 kt late
tonight. On Fri the high res models are forecasting a decent
northerly surge developing to around 20 kt with frequent gusts
to 25 kt. Thus the current SCAs have been extended and a new SCA
has been issued for the Pamlico Sound. The Albemarle Sound will
have to monitored for possible inclusion in the SCA as
conditions will be close to a low end Advisory there Fri.
Seas late today are running 5-7 ft and will subside to 3-5 ft
overnight into early Fri before building to 4-6 ft Fri
afternoon as the northerly surge develops.
LONG TERM /Fri night through Tuesday/...
As of 230 AM Thu...Winds are forecasted to be gradually
subsiding by Fri night to 10-15 kts, then down to 5-10 kts by
Sat aftn. High pressure then builds into the region, providing
fair marine conditions for the rest of the weekend and into
early next week. Winds will remain light around 5-10 kts from
the N, turning more WSW Sun into Mon. Seas generally 3-5 ft Fri
before dropping to 2-4 ft Sat thru Mon.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
MARINE...Small Craft Advisory from 7 AM to 8 PM EDT Friday for AMZ135.
Small Craft Advisory until 7 AM EDT Saturday for AMZ152-154.
Small Craft Advisory until 7 PM EDT Friday for AMZ156-158.
Small Craft Advisory until 10 PM EDT Friday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...TL/ML
AVIATION...RF/JME/ML
MARINE...JME/MLHazardous weather outlook, Sep 23, 4:37 AM EDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 437 AM EDT Thu Sep 23 2021 NCZ203>205-240845- Northern Outer Banks-Ocracoke Island-Hatteras Island- 437 AM EDT Thu Sep 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Numerous showers and isolated thunderstorms will drop locally very heavy rain with minor flooding possible through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-240845- West Carteret-East Carteret-Coastal Onslow- 437 AM EDT Thu Sep 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Numerous showers and isolated thunderstorms will drop locally very heavy rain with minor flooding possible through this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-080-081-092-094-193-194-198-240845- Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones- Pamlico-Northern Craven-Southern Craven-Inland Onslow- 437 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Numerous showers and isolated thunderstorms will drop locally very heavy rain with minor flooding possible through early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-090-091-240845- Martin-Pitt-Greene-Duplin-Lenoir- 437 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:21 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
| Sep 23, 7:06 AM EDT | Special Marine Warning | MHX | 84 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.